I’ve been giving myself insulin for almost 4 months now. Why is it that sometimes I bruise me? I’m not in a hurry or anything. Yet, I end up with a bruise on my legs,arms or tummy.
What could I be doing wrong?
I did watch Happy1’s video on shots in the arm. ummm… I thought it was ok to take the shot in the bottom of the arm too? Is that wrong?
Thanks for your input on this.
Nothing is wrong. We all have little tiny blood vessels close to the skin and occasionally you hit one.
sigh… Thanks Jenny:) I sure have been hitting them all lately.
There are certain areas of my body in which I bruise the worse. The inside of my thighs are the worst. What is just a fine needle shot turns into a bruise that is at least two inches wide. I don’t bruise on my arms, but sometimes it burns due to the very fine veins in your arms. Sometimes in the abdomen area I bruise little round bruises though it also depends on how used my abdomen area is. I tend to stick to my abdomen and arms especially in the summer times due to the brusing on my legs.
Hope this helps you some. Never tried the bottom of the arm though.
I am sure you are not doing anything “wrong”… You are using two different kinds of insulin aren’t you? I use Humalog and Lantus, Recently I switched from my thighs and tummy to my upper arms. Because of all the bruising i decided to see if one insulin produced more than the other. I reserved the left arm for the Humalog and the right for the Lantus. I have multiple bruises on the left and none on the right. So I can only assume the Humalog causes the bruising. They aren’t terribly big and don’t usually hurt beyond the little sting when i inject. There is no additional swelling so I can only think it is just normal. I wish we didn’t have to have obvious written notes on our bodies from the injections, but i don’t really see a way around them. Just keep rotating sites when one area gets too used.
Big hugs to you.
I completely agree with you about the Humalog causing bruising and not so much the Lantus. I am also on both Humalog and Lantus and I forgot to mention that the Lantus does not make me bruise on the thighs or anywhere else for that matter but the Humalog does. I keep track of which side is used for which insulin on my abdomen and arms and thighs. The side that has the Humalog will usually bruise (but not always) but no bruising with the Lantus on any side.
nope, I’m only on Humalog. It works great for the fastacting after meals. I wish I had a way to deal with the high wakeup numbers. What I really need is to switch to a dr that will send me to an Endo. Let me show my SugarStats and prove what I need. sigh…
I just thought it was me. I think I will stick to upper thighs and tummy where people wont see anything this summer.
I"m not doing so well on losing weight. Our budget took a dip for more starches till we can afford better. So, I’ll be using more insulin till the garden starts producing.
Thankyou for your input:) It does look like a pattern in the medication. I’m hoping for a long acting insulin to be added when I can afford the switch to different Dr. I didnt know that I would need to keep track of where each shot was taken. That is a great tip. more info to keep me going:)
I was wondering if it is possible for you to add some ground flax seed to whatever you eat. I can’t remember how much a bag costs. i don’t think it is a great deal. I use so much of it that i buy mine in larger bags of the whole seeds and grind mine up as I need it. I have this old coffee grinder that i use for this. Anyway, the added fiber lowers the amount of insulin i have to use. I realize this will not keep you from needing another insulin for a basal. And it definitely won’t change the bruising, but it might help a little with the intake of the starchs.
And thank you for the huggles. Talking to you always makes my day better. My hugs to you.